Economics at your fingertips  

Robust state-dependent mean–variance portfolio selection: a closed-loop approach

Bingyan Han (), Chi Seng Pun () and Hoi Ying Wong ()
Additional contact information
Bingyan Han: BNU-HKBU United International College
Chi Seng Pun: Nanyang Technological University
Hoi Ying Wong: The Chinese University of Hong Kong

Finance and Stochastics, 2021, vol. 25, issue 3, No 4, 529-561

Abstract: Abstract This paper studies a class of robust mean–variance portfolio selection problems with state-dependent risk aversion. Model uncertainty, in the sense of considering alternative dominated models, is introduced to the problem to reflect the investor’s uncertainty-averse preference. To characterise the robust portfolios, we consider closed-loop equilibrium control and spike variation approaches. Moreover, we show that a closed-loop equilibrium strategy exists and is unique under some technical conditions. This partially addresses open problems left in Björk et al. (Finance Stoch. 21:331–360, 2017) and Pun (Automatica 94:249–257, 2018). By using a necessary and sufficient condition for the equilibrium, we manage to derive the analytical form of the equilibrium strategy via the unique solution to a nonlinear ordinary differential equation system. To validate the proposed closed-loop control framework, we show that when there is no uncertainty, our equilibrium strategy is reduced to the strategy in Björk et al. (Math. Finance 24:1–24, 2014), which cannot be deduced under the open-loop control framework.

Keywords: Closed-loop control; Robust mean–variance portfolio selection; State-dependence; Time-inconsistency; Model uncertainty; 49N90; 91A80; 91G10; 91G80 (search for similar items in EconPapers)
JEL-codes: C72 C73 D81 G11 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

DOI: 10.1007/s00780-021-00457-4

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2022-05-12
Handle: RePEc:spr:finsto:v:25:y:2021:i:3:d:10.1007_s00780-021-00457-4